Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Itching, soreness, discharge from vagina, aggravated during sex. treated with oral tablets, pessaries. swab tests normal. Reasons for vaginal infection ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12286 Questions
Question
Hello.

I started with redness/itching/soreness around and inside the vaginal opening so I went to my doctor. I have been treated for thrush 3 times, oral tablet and pessaries/cream, but it hasn't worked. I have had swab tests done for yeast infections, bacterial vaginosis and chlamydia, all of which have come back clear.

I have a yellow, odorless, watery discharge too. Lately, within the last 24 hours, I have started getting period type shooting pains.

My symptoms are aggravated with sex, and it is very painful. Also, my husband gets red and itchy around his penis after sex, which we are starting to think is related. His symptoms disappear much quicker than mine with thrush treatment, (hence me trying the thrush treatment 3 times!), but they are starting to become more frequent, suggesting he has got the same thing.

This has been going on for months now, and my doctor doesn't seem to know what is wrong so keeps giving me medication which I have already tried and is not working.

I have not had sex with anyone other than my husband for almost 5 years, and I trust that he has also been completely faithful to me.

Please help!.
Posted Thu, 3 May 2012 in Vaginal and Uterus Health
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Hello,
Thanks for posting your query.
Having treatment for vaginal discharge multiple times without being relieved of discharge is distressing. A common reason of recurrent infections is simultaneous improper treatment of the partner which keeps on reinfecting the female partner repeatedly.
Yeast infections in female genital tract are notorious for recurrence. Once you contact this infection, it should be treated vigorously with oral antifungal agents.You need to take antifungal drugs orally along with antibacterial agent in order to treat any super added infection that might have been present.
Fluconazole and azithromycin are considered as considerably effective drugs. You can consult your gynaecologist for selecting the best drug for you after proper examination.

You can take some general measures to avoid recurrence-
1.Avoid wearing tight underwear or other tight acrylic garments everyday. Use loose fitting cotton underwear and panties. Avoid wearing jeans, legging, panty hose every day.
2.Stay away from deodorant sanitary pads and tampons.
3.Do not remain in wet clothes for a long time.
4. You can insert tampoons dipped in yogurt into your vagina twice a day. Be sure not to keep them inside for more than two hours.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Itching, soreness, discharge from vagina, aggravated during sex. treated with oral tablets, pessaries. swab tests normal. Reasons for vaginal infection ? 7 hours later
Hi thanks for your reply,

Even with treatment for yeast infections, the symptoms do not alleviate. I have tried extensive treatment with both of the drugs you mention, and they did not clear up my symptoms completely (3 oral tablets, a 2 week course of pessaries and external cream). Also, the swabs taken for thrush were clear while I was still having symptoms (as were the chlamydia and bacterial vaginosis ones)... so I don't think it is thrush. Is there anything else it could possibly be with the symptoms I have listed?
 
 
Answered by Dr. Rakhi Tayal 3 hours later
Hello.

Thanks for writing again.

It might be allergic dermatitis or eczema. You can try Hydrocortisone 1% gel locally along with a topical antiseptic cream like Neosporin after consulting your treating doctor.

This should help in relieving your symptoms.

Hope my answer is helpful. Write back if you have further queries.

Wishing you a trouble free speedy recovery.

Regards.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor